Discussions By Condition: I cannot get a diagnosis.

Eyes

Posted In: I cannot get a diagnosis. 8 Replies
  • Posted By: greenleaf
  • March 12, 2009
  • 01:15 AM

For ten months I have been having eye problems. In a flash, in both my eyes, I start to see big gray spots,then black, then like waves off the sidewalk feel. The outer corners of eyes I can see lots of colors. This goes on for a while then I can barley see anything. Lights all have to be turned off because they really hurt eyes. Sometimes lasts for hour or up to 5-6 hours. My DR. has sent me to have ct scan, mri brain, heart test & they find nothing wrong.Can anyone offer any other solution for this? I sometimes feel like I'm going to faint and am very week. I take a xanax and lay still for a long time until I can see right again. Thanks:eek:

Reply Flag this Discussion

8 Replies:

  • For ten months I have been having eye problems. In a flash, in both my eyes, I start to see big gray spots,then black, then like waves off the sidewalk feel. The outer corners of eyes I can see lots of colors. This goes on for a while then I can barley see anything. Lights all have to be turned off because they really hurt eyes. Sometimes lasts for hour or up to 5-6 hours. My DR. has sent me to have ct scan, mri brain, heart test & they find nothing wrong.Can anyone offer any other solution for this? I sometimes feel like I'm going to faint and am very week. I take a xanax and lay still for a long time until I can see right again. Thanks:eek: Are you taking any other medications other than the xanax?DOM
    acuann 3080 Replies Flag this Response
  • Are you taking any other medications other than the xanax?DOM Yes, I am in pain management for my back & neck. I take soma & endocet.
    greenleaf 9 Replies Flag this Response
  • Greenleaf,The symptoms you describe could be related to migraine headaches, but more concerning, are also very consistent with possible retinal detachment. I would advise you to see an ophthalmologist for a comprehensive eye exam as soon as possible.Be well!! John
    JonMac 165 Replies Flag this Response
  • What is the dosage of the soma? Are you also drinking alcohol, even occasionally? Here is some info on this drug: Rarely, some patients have experienced an unexpected reaction within minutes or hours after taking Soma . Contact your doctor or seek medical care right away if you develop severe weakness, paralysis of the arms or legs, severe dizziness, loss of coordination, vision changes (eg, loss of vision, double vision), joint pain, or mental or mood changes (eg, agitation, confusion, disorientation). Endocet also lists vision changes as a side effect of this med. If you are drinking alcohol this will make your symptoms much worse. Can you think back and tell me exactly which med you started with, and when? Do your symptoms come and go depending on when you take these meds? Doctors often overlook the seriousness of drug interactions and drug side effects...when all tests seem clear I would be more inclined to think there is a connection. Please visit www.drugs.com or www.rxlist.com and type in your meds to find out ALL of the side effects. As a last note, your symptoms are indicative of a liver problem, and I would suggest getting liver function tests done. Meds are metabolized by the liver, so if it is not functioning properly it may cause toxicity. Best wishesDOM
    acuann 3080 Replies Flag this Response
  • What is the dosage of the soma? Are you also drinking alcohol, even occasionally? Here is some info on this drug: Rarely, some patients have experienced an unexpected reaction within minutes or hours after taking Soma . Contact your doctor or seek medical care right away if you develop severe weakness, paralysis of the arms or legs, severe dizziness, loss of coordination, vision changes (eg, loss of vision, double vision), joint pain, or mental or mood changes (eg, agitation, confusion, disorientation). Endocet also lists vision changes as a side effect of this med. If you are drinking alcohol this will make your symptoms much worse. Can you think back and tell me exactly which med you started with, and when? Do your symptoms come and go depending on when you take these meds? Doctors often overlook the seriousness of drug interactions and drug side effects...when all tests seem clear I would be more inclined to think there is a connection. Please visit www.drugs.com or www.rxlist.com and type in your meds to find out ALL of the side effects. As a last note, your symptoms are indicative of a liver problem, and I would suggest getting liver function tests done. Meds are metabolized by the liver, so if it is not functioning properly it may cause toxicity. Best wishesDOM The meds I am on, I have been taking for three years. I go to pain management, due to my severe back & neck problems. I also have a bone disease that affects both my hands,arms,all the way to the shoulder. It is called Madelung's Bone Deformity,and it is quite rare. No I do not drink,not even on ocassion. And my Dr. sends me for blood tests on a regular basis. I have never had any problem with the meds. And the reason I said taking the xanax helped me some is because I think I get so panicked it calms me down during these episodes. My sis was having the same problem to an extent and was found to have blood sugar problems. I made an appointment with an eye dr. for Tuesday. Thank You for your input.
    greenleaf 9 Replies Flag this Response
  • Ok so I saw an ophthalmologist today. What a joke! She exzamined my eyes. She started looking at my medical history. I have alot wrong with me.( Severe back &neck trama &pain,Fibreomyalgia, Have had cancer,) She asked me about my blood pressure and I told her it has always been low. She said she didn't think I was getting enough blood supply to my eyes,but ther was nothing wrong with them. I have worn glasses for 12 years & she said I didn't even need glasses. I told her I couldn't even see the food on a plate. So she says that maybe I have a thryoid problem,or a corotted artery in my neck or maybe it was do to low blood pressure. When asked what my pressure normally was I told her it was usually around 80/65. So after she had me so stressed out she took my pressure. It was 70/58 and she says she could barley feel a pulse. I told her thats always been normal for me. Even my temp. is only 95. If it was any higher I would be very sick. She says you could just die in your sleep. She also said I must have some illness I don't know about . Now I really think the DR. was a fruit cake. Since she woudn't even give a script for glasses! I :mad:can't do the field of vision test do to the bone disease in my hands,arrms. Anyone have another suggestion?
    greenleaf 9 Replies Flag this Response
  • The meds I am on, I have been taking for three years. I go to pain management, due to my severe back & neck problems. I also have a bone disease that affects both my hands,arms,all the way to the shoulder. It is called Madelung's Bone Deformity,and it is quite rare. No I do not drink,not even on ocassion. And my Dr. sends me for blood tests on a regular basis. I have never had any problem with the meds. And the reason I said taking the xanax helped me some is because I think I get so panicked it calms me down during these episodes. My sis was having the same problem to an extent and was found to have blood sugar problems. I made an appointment with an eye dr. for Tuesday. Thank You for your input. Went to eye dr. today,she examined my eyes said she thought blood wasn't flowing into very good. Says I could go blind in 1 or both eyes.but, there was nothing wrong with them. Asked about medical history. I told her I have chronic back & neck pain, fibromyalgia,had breast cancer. She then said maybe I had a thryoid problem, or a corrotted artery in the neck but she really didn't know. Asked about blood pressure. I told her it has always been low around 80/65 so she just kept up with stupid ?'s and took my pressure and it was 70/58 then she tells me I could die in my sleep! She wouldn't even write out a script for glasses. I have been wearing them for 12 years. Says nothing is wrong with eyes. Well then she said I must have alot of medical problems I don't know about and no=one could go that many hours seeing spots. What a fruitcake. Anyone have a better idea? Thanks
    greenleaf 9 Replies Flag this Response
  • It sounds like a migraine aura to me,which you can have without a headache.
    richard wayne2b 1232 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.